Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Graded betti numbers of Cohen-Macaulay modules and the multiplicity conjecture
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).ORCID iD: 0000-0002-9961-383X
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2008 (English)In: Journal of the London Mathematical Society, ISSN 0024-6107, E-ISSN 1469-7750, Vol. 78, no 1, 85-106 p.Article in journal (Refereed) Published
Abstract [en]

We give conjectures on the possible graded Betti numbers of Cohen-Macaulay modules up to multiplication by positive rational numbers. The idea is that the Betti diagrams should be nonh negative linear combinations of pure diagrams. The conjectures are verified in the cases where the structure of resolutions is known, that is: for modules of codimension two, for Glorenstein algebras of codimension three and for complete intersections. The motivation for proposing the conjectures comes from the Multiplicity conjecture of Herzog, Huneke and Srinivasan.

Place, publisher, year, edition, pages
2008. Vol. 78, no 1, 85-106 p.
Keyword [en]
ALGEBRA STRUCTURES; RESOLUTIONS; CODIMENSION; IDEALS; THEOREMS; PURE
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-6741DOI: 10.1112/jlms/jdn013ISI: 000258238800006Scopus ID: 2-s2.0-47949100888OAI: oai:DiVA.org:kth-6741DiVA: diva2:11535
Note
QC 20100819Available from: 2007-01-12 Created: 2007-01-12 Last updated: 2017-12-14Bibliographically approved
In thesis
1. Graded Betti Numbers and Hilbert Functions of Graded Cohen-Macaulay Modules
Open this publication in new window or tab >>Graded Betti Numbers and Hilbert Functions of Graded Cohen-Macaulay Modules
2007 (English)Doctoral thesis, comprehensive summary (Other scientific)
Abstract [en]

In this thesis we study graded Cohen-Macaulay modules and their possible Hilbert functions and graded Betti numbers. In most cases the Cohen-Macaulay modules we study are level modules.

In order to use dualization to study Hilbert functions of artinian level algebras we extend the notion of level sequences and cancellable sequences, introduced by Geramita and Lorenzini, to include Hilbert functions of certain level modules. As in the case of level algebras, a level sequence is cancellable, but now by dualization its reverse is also cancellable which gives a new condition on level sequences. We also give a characterization of the cancellable sequences.

We prove that a sequence of positive integers (h0, h1, . . . ,hc) is the Hilbert function of an artinian level module of codimension two if and only if hi−1 − 2hi + hi+1<= 0 for all 0 <= i <= c, where we assume that h−1 = hc+1 = 0. This generalizes a result already known for artinian level algebras.

Zanello gives a lower bound for Hilbert functions of generic level quotients of artinian level algebras. We give a new and more straightforward proof of Zanello’s result.

Conjectures on the possible graded Betti numbers of Cohen-Macaulay modules up to multiplication by a positive rational number are given. The idea is that the Betti diagrams should be non-negative linear combinations of pure diagrams. The conjectures are verified for modules of codimension two, for Gorenstein algebras of codimension three and for complete intersections. The motivation for the conjectures comes from the Multiplicity conjecture of Herzog, Huneke and Srinivasan.

The h-vectors and graded Betti numbers of level modules up to multiplication by a rational number are studied. Assuming the conjecture, mentioned above, on the set of possible graded Betti numbers of Cohen-Macaulay modules we get a description of the possible h-vectors of level modules up to multiplication by a rational number. We determine,

again up to multiplication by a rational number, the cancellable h-vectors and the h-vectors of level modules with the weak Lefschetz property. Furthermore, we prove that level modules of codimension three satisfy the upper bound of the Multiplicity conjecture and that the lower bound holds if the module, in addition, has the weak Lefschetz property.

Place, publisher, year, edition, pages
Stockholm: KTH, 2007. iii, 13 p.
Series
Trita-MAT. MA, ISSN 1401-2278 ; 2006:05
National Category
Mathematics
Identifiers
urn:nbn:se:kth:diva-4266 (URN)978-91-7178-556-5 (ISBN)
Public defence
2007-01-26, Sal F3, KTH, Lindstedtsvägen 26, Stockholm, 13:00
Opponent
Supervisors
Note
QC 20100819Available from: 2007-01-12 Created: 2007-01-12 Last updated: 2010-08-19Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopushttp://dx.doi.org/10.1112/jlms/jdn013

Authority records BETA

Boij, Mats

Search in DiVA

By author/editor
Boij, MatsSöderberg, Jonas
By organisation
Mathematics (Dept.)
In the same journal
Journal of the London Mathematical Society
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 69 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf